Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 135, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 19, 2003, 3:04 PM CDT for Jackson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 19, 2003, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 192004 SVRNEW MSC059-192030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 303 PM CDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 330 PM CDT * AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF VANCLEAVE...OR ABOUT 10 MILES NORTH OF ST. MARTIN...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3066 8887 3047 8887 3057 8839 3079 8847 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:20 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 19, 1:20 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 120 PM CDT SAT JUL 19 2003 ...ANOTHER BUSY WEATHER DAY WITH SEVERE POTENTIAL EXPECTED THIS AFTERNOON... THE WEATHER PATTERN IS SETTING UP LIKE 2 DAYS AGO. INCREASING CONVERGENCE ALONG AN OUTFLOW BOUNDARY JUST NORTH OF THE FORECAST AREA COMBINED WITH TEMPERATURES NEAR 90 DEGREES CAUSED EXPLOSIVE DEVELOPMENT OF THUNDERSTORMS IN A BROKEN TO SOLID LINE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTHERN PORTION OF THE FORECAST AREA BY 2 PM...THEN ACTIVITY SHOULD MOVE SOUTH WITH THE OUTFLOW BOUNDARY AND EVENTUALLY MERGE WITH THE SEA AND LAKE BREEZES. SEVERAL SHORTWAVES MOVING SOUTH ALONG WITH PRONOUNCED MID/UPPER DIFFLUENCE WILL ENHANCE THE CONVECTION TODAY. PW/S ARE NEAR 2 INCHES NEAR THE LINE OF CONVECTION AND THIS VERY MOIST AIRMASS WILL SAG SOUTH TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH MS AND THE PORTION OF EAST CENTRAL AND SOUTHEAST LA NORTH OF I-10 THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE SOUTH OF I-10. UPDATED GRIDS AND ZONES TO INCLUDE HIGHER POPS AREAWIDE AND SEVERE WORDING THIS AFTERNOON. MCB 90/72/90/72/92 7542 BTR 91/74/90/74/91 6542 MSY 92/75/90/75/92 5442 GPT 90/74/89/74/89 6442 .NEW...NONE LA...NONE. MS...NONE. 22
Hazardous weather outlook, Jul 19, 12:40 PM CDT, 2 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1240 PM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL RAPIDLY DEVELOP AND MOVE IN FROM THE NORTH THIS AFTERNOON AND EVENING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...AND THE ADJACENT COASTAL WATERS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH MISSISSIPPI AND ACROSS AREAS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10...THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREATS WILL BE DAMAGING WIND GUSTS...FREQUENT TO CONTINUOUS LIGHTNING STRIKES...AND HAIL. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED WITH ONE TO THREE INCHES OF RAIN IN AN HOUR OR TWO POSSIBLE. PONDING OF WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE. ELSEWHERE ACROSS AREAS SOUTH OF INTERSTATE 10 IN SOUTHEAST LOUISIANA...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE VERY WARM...MOIST AND UNSTABLE TODAY. IN ADDITION...UPPER LEVEL DISTURBANCES AND OUTFLOW BOUNDARIES WILL MOVE SOUTH ACROSS CENTRAL GULF COAST REGION THIS AFTERNOON AND TONIGHT AND MERGE WITH THE SEA BREEZES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH FRIDAY. ISOLATED STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.